Alert archive / Ohio / Red Flag Warnings in 2022

Red Flag Warning 1, NWS Wilmington, OH

March 29, 202221 counties in Ohio; 11 counties in Kentucky

NWS Wilmington, OH issued this red flag warning at Mar 29, 2022, 2:47 PM EDT for 21 counties in Ohio; 11 counties in Kentucky. It took effect at Mar 30, 2022, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2022, 2:47 PM EDT (18:47 UTC)
In effect from
Mar 30, 2022, 12:00 PM EDT
Expired
Mar 30, 2022, 8:00 PM EDT
In force
8 hr
Issued by
NWS Wilmington, OH
All 32 counties

Boone County, KY, Bracken County, KY, Campbell County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Butler County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Madison County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Ross County, OH, Scioto County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 25 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2022-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2022-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1598 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this red flag warning went out at Mar 29, 1:53 PM EDT, 54 minutes earlier.

Area forecast discussion, Mar 29, 1:53 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
153 PM EDT Tue Mar 29 2022

.SYNOPSIS...
A warm front will lift northward today into tonight. Generally
dry, breezy, and warm conditions will be in place for the day on
Wednesday, elevating fire weather concerns. A strong cold front
will approach and move through Wednesday night into Thursday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
No significant changes this morning to the ongoing forecast -
previous reasoning holds. Easterly low level maintains a dry
airmass underneath increasing isentropic ascent aloft and a
pretty persistent mid deck /albeit with some breaks/. Temps slow
to respond on the easterly flow and lack of strong insolation.
Arc(s) of high-based showers on the increasing lift aloft will
enter the forecast area very late this afternoon, and this is
already well trended. Any fire weather concerns today will be
very isolated owing to lighter winds, despite the fact that RH
will be around 25% in the Scioto Valley at peak heating.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
The warm front will continue to move through and then lift
north of the region Tuesday night. As it does, precipitation
chances will also shift northward. The low temperatures tonight
will be early with a gradual warming trend later in the night.

On Wednesday during the day, most of the precipitation will be
north of the region. Winds will pick up through the morning and
into the afternoon hours. Most of the wind gusts during the day
are expected to stay less than 46 mph, however cannot rule out
an isolated wind gust close to advisory criteria. Kept gusty
wind mention in the HWO for Wednesday. These gusty winds will
also lead to fire weather concerns. Discussions on fire weather
concerns can be found in the fire weather section of the AFD.
Temperatures on Wednesday will be much warmer and above normal
with highs generally in the 70s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Showers will move into western portions of our area Wednesday
evening and then spread east overnight as a cold front moves east
across the region. This will be accompanied by a strengthening low
level jet that will shift east across our area. Instability is
fairly limited, but there may just be enough, combined with the
strong forcing, to allow for a few embedded thunderstorms,
especially across southern portions of our area Wednesday night.
Given the strong wind fields, breezy gradient winds may gust to
around 40 mph. A few stronger to severe gusts will also be
possible with any thunderstorm, with the best chance for this likely
across our southwest Wednesday evening where some slightly
better instability may reside into the evening hours.

Precipitation will begin to taper off into Thursday morning as the
cold front moves through our area. Good low level CAA will
overspread our area behind the front through the day on Thursday,
leading to steady or slowly falling temperatures. Winds will remain
gusty into the day on Thursday as the pressure gradient
remains fairly tight and we get into the CAA.

Surface high pressure will push east across the area through the
day on Friday, leading to dry but cool conditions. Highs on
Friday will only be in the mid 40s to lower 50s. A mid level short
wave will move through the Great Lakes region Saturday into Sunday,
bringing a chance of showers to the region. Temperatures will remain
cool with daytime high generally in the 50s. Dry conditions are then
expected on Monday with highs in the mid 50s to lower 60s.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Rather thick mid/high level clouds will continue overnight as
warm advection continues to lift moisture up and over the
surface cold dome. Weak easterly flow will veer southeasterly
and then southerly overnight will generally maintaining speeds,
if not slowly increasing as low pressure moves in to the west.

Robust low level jet will surge in later in the evening which
will set up ~6 hour period of low level wind shear as
southwesterly flow at 2kft approach/exceed 50kts atop weak
southeasterly surface flow.

Arc(s) of showers will slowly consolidate through the evening as
they shift northeast across the TAF sites. Should not be any
visibility restrictions with these of any meaningful duration.
Highest chances of this across CMH/LCK/DAY, but all sites could
see a brief shower.

Main story through 18Z/00Z (CVG) on Wednesday will be
strong/gusty winds as the low level jet strengthens further over
the area and mixes down strong gusts in the late morning through
the afternoon. Could see gusts to 40kts especially in the
afternoon on Wednesday, and these will likely linger into the
evening/overnight as showers move through.

OUTLOOK...MVFR ceilings and visibilities possible Wednesday
night through Friday morning. MVFR conditions possible Saturday
night.

&&

.FIRE WEATHER...
There are some low end fire weather concerns today with relative
humidity values expected to drop across south central Ohio and
into portions of northern Kentucky to around 25 percent. Fuel
moistures have already dropped to around 10 percent. Winds
however will not be as strong today and therefore held off on a
special weather statement at this time.

There is more of an elevated fire danger on Wednesday with
strong gusty winds, low rh values below 25 percent in some
areas, and fuel moisture values expected to be below 10 percent.
Went ahead and issued a fire weather watch for portions of south
central Ohio and northeast Kentucky for Wednesday afternoon
into the evening hours.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for OHZ073-074-081-082-088.
KY...Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for KYZ100.
IN...None.

&&

SYNOPSIS...Novak
NEAR TERM...Binau
SHORT TERM...Novak
LONG TERM...JGL
AVIATION...Binau
FIRE WEATHER...
Hazardous weather outlook, Mar 29, 5:29 AM EDT, 9 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
529 AM EDT Tue Mar 29 2022

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-064-065-300930-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-
Preble-Montgomery-Greene-Pickaway-Fairfield-
529 AM EDT Tue Mar 29 2022

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There will be an elevated fire danger on Wednesday due to gusty
winds and low relative humidity values.

Gusty winds around 40 mph will be possible Wednesday into Wednesday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ066-073>075-080-KYZ089>099-OHZ063-070>072-077>080-300930-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-
Fayette OH-Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland-
529 AM EDT Tue Mar 29 2022

This Hazardous Weather Outlook is for Southeast Indiana, Northern
Kentucky, Central Ohio, South Central Ohio and Southwest Ohio.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There will be an elevated fire danger on Wednesday due to gusty
winds and low relative humidity values.

Gusty winds around 40 mph will be possible Wednesday into Wednesday
night.

Showers and embedded thunderstorms are expected Wednesday night. A
few strong to severe storms will be possible with damaging wind the
main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Wednesday night.

KYZ100-OHZ073-074-081-082-088-300930-
Lewis-Ross-Hocking-Adams-Pike-Scioto-
529 AM EDT Tue Mar 29 2022

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

This Hazardous Weather Outlook is for Northeast Kentucky, Central
Ohio and South Central Ohio.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please go to weather.gov on the Internet for more information about
the following hazards.

   Fire Weather Watch.

There will be an elevated fire danger on Wednesday due to gusty
winds and low relative humidity values.

Gusty winds around 40 mph will be possible Wednesday into Wednesday
night.

Showers and embedded thunderstorms are expected Wednesday night. A
few strong to severe storms will be possible with damaging wind the
main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Wednesday night.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 3:48 AM EDTFire Weather WatchILNAdams, Hocking, Pike, Ross, Scioto11 hr
Mar 29, 2:23 PM EDTWind AdvisoryILNAdams, Auglaize, Brown, Butler, Champaign, Clark and 26 more41 hr

Nearby

Red Flag Warnings in Ohio, 2022Red Flag Warnings in Kentucky, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.